Alvedon Paracetamol Suppositories 60mg 10 SuppositoriesShort date
Alvedon Paracetamol Suppositories 60mg 10 Suppositories
SHORT EXPIRY DATE: 30 June 2020
Alvedon Suppositories 60mg can be used to relieve mild to moderate pain and fevers in children. They are particularly useful if your child finds it difficult to swallow tablets or medicine. The suppositories contain paracetamol to treat pains and high temperatures.
Directions for using Alvedon Suppositories 60mg:
To be used in children up to the age of 1 year.
The dosage should be based on your child’s age and weight i.e.
Child's age 3 months (5 kg):
Insert ONE 60mg Supposotory
Child's age 1 year (10 kg):
Insert TWO 60mg Suppositories
These doses may be repeated up to a maximum of 4 times in 24 hours.
They should not be given more often than every 4 hours.
Infants under 3 months:
ONE suppository (60 mg) is suitable for babies who develop a fever following immunisation at 2 months. Otherwise only use in babies aged less than 3 months on a doctor’s advice. If you are not sure how many suppositories to give your child, do not guess; ask your child’s doctor or a pharmacist.
Do not exceed the stated dose.
How to insert:
- If your child needs to go to the toilet then ensure that they do so, and that the bowels are empty before they are given these suppositories.
- Before using the suppository you may find it easier to lie your child on their front or side. Do whichever is more comfortable for your child.
- Wash your hands then peel the wrapping apart to remove the suppository. Do not break the suppository before use.
- Gently push the suppository into your child’s back passage, pointed end first. Then wash your hands.
- Try to keep your child still for a minute or two. If your child needs to be given another suppository remove another one from the wrapper and insert it into your child's back passage as before. Once again you should try to keep your child still for a minute or two. Then wash your hands.
- If you forget to give the suppositories, make sure that you give them to your child as soon as you remember, then go on as before. Don’t give your child a double dose next time.
- Immediate medical advice should be sought in the event of an overdose, even if the child seems well, because of the risk of delayed, serious liver damage.
Keep this medicine out of the reach and sight of children. Store the suppositories in a cool, dry place (not above 25°C) away from high temperatures such as direct sunlight. Remember to return any unused suppositories to the pharmacist, unless your child’s doctor has told you to keep them. Do not use this medicine after the expiry date shown on the label.
Don't use Alvedon suppositories if your child is allergic to any of their ingredients. If you feel your child has experienced an allergic reaction, stop using the suppositories and inform your doctor or pharmacist immediately.
Get advice from your doctor or pharmacist before using Alvedon suppositories if your child has any liver or kidney problems.
Different strengths of Alvedon suppositories are suitable for children of different ages. Make sure you use the correct strength and dose for your child.
Alvedon suppositories must not be given with any other medicines that contain paracetamol, as this can easily result in exceeding the recommended dose of paracetamol.
An overdose of paracetamol is dangerous and capable of causing serious damage to the liver and kidneys. You should never exceed the dose stated in the information leaflet supplied with the medicine. Get immediate medical advice in the event of an overdose with Alvedon suppositories, even if the child seems well, because of the risk of delayed, serious liver damage.
Do not use Alvedon suppositories for more than three days without getting medical advice from your doctor or pharmacist. For children under six months, medical advice should be sought after 24 hours use if the symptoms persist.
The following are some of the side effects that are known to be associated with paracetamol suppositories:
Redness in or around the back passage (rectum).
Allergic skin reactions such as a rash (very rarely).
If your child experiences any of the above seek immediate medical advice